Abstract

We investigate the stability of optical solitons in few-mode fibers by solving numerically coupled nonlinear Schrödinger equations that include intermodal nonlinear coupling. While a single fundamental soliton propagating in any fiber mode is stable, simultaneous propagation of two or more solitons in different fiber modes is not always stable and leads to interesting effects resulting from intermodal nonlinear coupling. Under some conditions, soliton trapping is observed such that two solitons in different modes shift their spectra and travel at the same speed in spite of considerable intermodal differential group delay between them.

© 2015 Optical Society of America

Full Article  |  PDF Article
OSA Recommended Articles
Intermodal soliton interaction in nearly degenerate modes of a multimode fiber

Shaival Buch and Govind P. Agrawal
J. Opt. Soc. Am. B 33(11) 2217-2224 (2016)

Graded-index solitons in multimode fibers

Amira S. Ahsan and Govind P. Agrawal
Opt. Lett. 43(14) 3345-3348 (2018)

Soliton trapping in fiber lasers

L. M. Zhao, D. Y. Tang, H. Zhang, X. Wu, and N. Xiang
Opt. Express 16(13) 9528-9533 (2008)

References

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Cited By

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Figures (4)

You do not have subscription access to this journal. Figure files are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Equations (4)

You do not have subscription access to this journal. Equations are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription

Metrics

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Login to access OSA Member Subscription